MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION; CATHETER, UROLOGICAL
Model Number M0064051000
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: patient code e2015 captures the reportable event of ureteral injury.Impact code f23 captures the reportable event of unexpected medical intervention.Impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
It was reported that a dual lumen ureteral catheter device was used during a ureteroscopy procedure.During the procedure, a left ureteral injury occurred from the sharp tip device when attempting to access the ureter, and a non-boston scientific device was used to complete access to the ureter.Due to the ureteral injury, the lasing was not performed, and instead, a ureteral stent was placed.The patient will be evaluated again for ureteral stricture.
 
Additional Manufacturer Narrative
H2: additional information: a2, a3a, a3b, a5, a6, e4, g2.H6: patient code e2015 captures the reportable event of ureteral injury.Impact code f23 captures the reportable event of unexpected medical intervention.Impact code f2301 captures the reportable event of additional device required.H11: investigation results: the product was not returned for analysis; however, media analysis was performed; and it was not possible to confirm since an analysis at the laboratory needs to be performed to determine if there is a sharp tip or not.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.The instruction for use mentions perforation of kidney, renal pelvis, ureter and/or bladder as potential complications that may be associated with the use of the device.With all the available information, boston scientific concludes that the complaint event could not be confirmed since it did not include a returned device to identify any issue that could confirmed the reported allegation.However, since the device is not going to returned due to it was disposed, a deeper analysis of the device could not be performed.Based on the information provided, the most probable cause of the reported issue cannot be established due to lack of evidence.Additionally, without a proper evaluation of the device or objective evidence, it remains unknown the most probable causes that could have contributed to the event.As per additional information requested to the manufacturing team, during manufacturing process, device inspections are conducted to ensure the integrity of the device tip that would have captured any tip sharp.Taking all available information into consideration, an investigation conclusion code of cause not established was assigned to this investigation since the findings do not lead to a clear conclusion about the cause of the reported adverse event.
 
Event or Problem Description

Brand Name
NA
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22235639
Report Number2124215-2025-38072
Device Sequence Number9098803
Product Code KOD
UDI-Device Identifier08714729012689
UDI-Public(01)08714729012689(17)290411(10)36289454
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K860337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0064051000
Device Catalogue NumberM0064051000
Device Lot Number0036289454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/02/2025
Date Device Manufactured04/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age56 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite